Are hot flashes, fever, and sensation to puke normal after a Breast Augmentation?

I had breast augmentation surgery about 10 hours ago and I am comfortable but once an hour or more I wake up with a fever like symptom.. Just get super overheated and weak feeling. I also feel like I have to puke. Is this normal? As a side note i am taking an. Antiboitic and oxycotin

Doctor Answers 5

Breast augmentation recovery

The symptoms you described are normal after general anesthesia.  There are medications available to help with the nausea and vomiting.  You should notify your surgeon about the fever to see what is advised.  Make sure you are taking deep breaths.  Try blowing up some balloons if you have any at home.  You should be feeling better soon.

Houston Plastic Surgeon
5.0 out of 5 stars 28 reviews

Post Op Nausea


Yes, nausea post op can be normal and treated with anti-nausea medication. Fever should be addressed by your surgeon. They will likely want you to do some deep breathing to ensure proper lung function and evaluate how you tolerate the medications you have been given. I recommend that you give your surgeon a call so that they can advise you.

All the best

Breast Augmentation/Breast Implants/Anatomic Gummy Bear Implants/ Silicone Implants/Breast Implant Revision

I appreciate your question. I would recommend that you contact your surgeon so he/she can examine you and recommend the most appropriate treatment plan at this time. The best way to assess and give true advice would be an in-person exam. Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery. Best of luck! Dr. Schwartz Board Certified Plastic Surgeon #RealSelf100Surgeon

Postop nausea

Many of the symptoms you are experiencing are normal, especially after having had likely general anesthesia for your procedure. Occasionally, the pain medications that you are taking can cause some of these symptoms as well. Certain prescription antiemetics such as Zofran or Phenergan can help with the nausea. As far as weakness, this will pass with time. You may not have much of an appetite, however, staying hydrated is important. You should contact your plastic surgeon for suggestions. In our practice, we give certain medications to our patients after surgery to minimize postop nausea, including certain medications during surgery and immediately after to minimize this. Also, I prescribe Tylenol with codeine instead of certain stronger narcotics to minimize postoperative nausea and constipation. This can be done effectively because I use a long acting anesthetic during the breast augmentation which minimizes narcotic use postoperatively. Best wishes,Dr. Ravi Somayazula

Ravi Somayazula, DO
Sugar Land Plastic Surgeon
4.8 out of 5 stars 49 reviews

After surgery

It is important to maintain hydration especially after surgery.  My practice recommends avoiding water, tea, and coffee, and sticking with drinks high in electrolytes such as Gatorade, or Pedialyte.  These options will help reduce nausea.  Additionally, do not take the antibiotic and pain medication at the same time.  Space them out by an hour.  Furthermore, make sure you are taking all medications after you have eaten.  Ensuring you stay very hydrated, spacing out the timing of your medications, and taking your medication with food on your stomach should help you feel better overall.  Always, if your symptoms persist, call your physician.Hope this hopes,Dr. Tyrone.

John W. Tyrone, MD
Gainesville Plastic Surgeon
5.0 out of 5 stars 46 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.